Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 22, NWS Pendleton, OR

November 28, 2005Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 28, 2005, 2:15 PM PST for Union County, Oregon. It took effect at Nov 28, 2005, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 2:15 PM PST (22:15 UTC)
In effect from
Nov 28, 2005, 10:00 PM PST
Expired
Nov 29, 2005, 4:00 AM PST
In force
6 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 282217
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
215 PM PST MON NOV 28 2005

ORZ049-291200-
/O.NEW.KPDT.WI.Y.0022.051129T0600Z-051129T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
215 PM PST MON NOV 28 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY.

VERY WINDY SOUTHERLY WINDS WILL DEVELOP BY LATE THIS EVENING
ACROSS PORTIONS OF THE GRANDE RONDE VALLEY. LADD AND PYLES
CANYONS AS WELL AS THE TOWN OF UNION WILL BE MOST AFFECTED...WITH
SUSTAINED WINDS 30 TO 40 MPH GUSTING TO 50 MPH. FURTHER NORTH IN
THE LA GRANDE AREA...EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO
40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 290404
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
804 PM PST MON NOV 28 2005

ORZ049-291200-
/O.EXT.KPDT.WI.Y.0022.051129T0404Z-051129T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
804 PM PST MON NOV 28 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

VERY WINDY SOUTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE
GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF
UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 30 TO 40 MPH
GUSTING TO 55 MPH. FURTHER NORTH IN THE LA GRANDE AREA...EXPECT
SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 291220
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
418 AM PST TUE NOV 29 2005


ORZ049-291800-
/O.EXP.KPDT.WI.Y.0022.000000T0000Z-051129T1200Z/
/O.NEW.KPDT.WI.Y.0023.051129T1218Z-051129T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
418 AM PST TUE NOV 29 2005

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.

VERY WINDY SOUTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE
GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF
UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 25 TO 35 MPH
GUSTING TO 45 MPH. FURTHER NORTH IN THE LA GRANDE AREA... EXPECT
SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:00 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 28, 10:00 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM AND AVIATION
DISCUSSIONS
NATIONAL WEATHER SERVICE PENDLETON OR
1000 AM PST MON NOV 28 2005

.SHORT TERM...WILL ISSUE AN UPDATE SHORTLY TO UPGRADE THE WINTER
WEATHER ADVISORIES TO WARNINGS FOR CENTRAL AND NORTH CENTRAL OREGON.
WILL FOCUS THE WARNINGS ALONG THE CASCADES WHERE UPSLOPE FLOW WILL
CONTRIBUTE TO A GOOD 12 HR PERIOD OF LIFT. WILL MAINTAIN THE REST OF
THE ADVISORIES AND WARNINGS AS THEY ARE FOR NOW. 78

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...REMNANTS OF EARLY WEEK
SYSTEM TO MOVE OUT OF THE REGION TUESDAY NIGHT WITH SNOW SHOWERS
LIKELY OVER THE NORTHEAST OREGON MOUNTAINS AND A CHANCE OF SHOWERS
ELSEWHERE. WEDNESDAY IS LARGELY A BETWEEN SYSTEMS DAY WITH ONLY A
FEW LINGERING SNOW SHOWERS OVER THE NORTHEAST OREGON MOUNTAINS.
ANOTHER STRONG SYSTEM LOOKS TO MOVE ACROSS THE PACIFIC NORTHWEST
THURSDAY. THIS SYSTEM MAY KICK A SURFACE LOW THROUGH THE INTERIOR
NORTHWEST PRODUCING SIGNIFICANT SNOW IN THE COLUMBIA BASIN. AT THIS
TIME FORECAST TRACK CHANGES WITH EACH RUN OF THE MODELS SO WILL KEEP
BROAD BRUSH CHANCE FORECAST GOING. UNSETTLED CONDITIONS CONTINUE
FRIDAY THROUGH SUNDAY AND WILL NOT ATTEMPT TO TIME IN A DRY DAY. 90

&&

.AVIATION...CONDITIONS HAVE BEGUN TO DETERIORATE AS A PACIFIC SYSTEM
APPROACHES THE AREA. KDLS IS ALREADY AT MVFR CEILINGS AND ALL OTHER
TAF LOCATIONS SHOULD FALL TO THOSE LEVELS BY THIS AFTERNOON. KALW
AND KPSC ARE CURRENTLY VLIFR AND LIFR RESPECTIVELY DUE TO FOG WHICH
SHOULD CONTINUE FOR A FEW MORE HOURS...ESPECIALLY AT KALW. AS
SNOW/RAIN BEGINS TO FALL LATE THIS AFTERNOON AND EVENING MVFR AND
IFR CONDITIONS OR WORSE CAN BE EXPECTED AT ALL TAF
LOCATIONS...PARTICULARLY KRDM. SIMILAR CONDITIONS WILL AFFECT ALL
TWEB ROUTES AS WELL WITH TWB 368 AFFECTED EARLIEST AND MOST
SIGNIFICANTLY. CONDITIONS WILL BEGIN IMPROVING BY TOMORROW MORNING.
83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  36  31  38  30 /  10  60  50  30
ALW  38  31  39  31 /  10  60  50  30
PSC  38  28  40  28 /  10  60  40  20
YKM  35  25  36  24 /  20  60  40  20
HRI  39  27  40  27 /  10  60  40  20
ELN  33  27  33  23 /  20  60  40  20
RDM  35  24  37  20 /  80  80  50  30
LGD  36  28  36  28 /  10  60  60  40
5J0  37  25  37  23 /  60  70  50  30
DLS  36  30  41  30 /  60  80  60  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR ORZ042-ORZ043.

     HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY
     FOR ORZ041.

     SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
     ORZ504-ORZ505-ORZ506.

WA...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY
     FOR WAZ024.

     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
     WAZ501-WAZ502.

     SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
     WAZ026-WAZ027.

&&

TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/90/83
Hazardous weather outlook, Nov 28, 4:30 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PST MON NOV 28 2005

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-291230-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
430 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT.

SNOW
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A STORM SYSTEM WILL MOVE INTO THE TWO STATE AREA LATE THIS AFTERNOON
AND PRODUCE SNOW IN CENTRAL OREGON WHERE 4 TO 6 INCHES OF SNOW IS
EXPECTED INTO TONIGHT. THE SNOW MAY MIX WITH SLEET AND FREEZING RAIN
TONIGHT.

SNOW IS EXPECTED TO BECOME HEAVY AT TIMES IN THE GORGE LATE THIS
AFTERNOON AND TONIGHT WITH 3 TO 6 INCHES.  ALONG THE EAST SLOPES OF
THE WASHINGTON CASCADES 4 TO 7 INCHES IS FORECAST AND 2 TO 4 INCHES
IS EXPECTED ACROSS THE YAKIMA AND KITTITAS VALLEYS TONIGHT.

ALSO ACROSS GRANT COUNTY IN OREGON 2 TO 6 INCHES OF SNOW IS EXPECTED
LATE THIS AFTERNOON AND TONIGHT. MULTIPLE WINTER WEATHER
ADVISORIES...SNOW ADVISORIES...AND HEAVY SNOW WARNINGS ARE IN EFFECT
FOR LATE THIS AFTERNOON AND TONIGHT AND ADDITIONAL INFORMATION CAN BE
FOUND UNDER THE PRODUCT HEADER...PDXWSWPDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW TUESDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AS A STORM SYSTEM DEPARTS THE AREA RAP AROUND MOISTURE WILL INVADE
THE TWO STATE AREA TUESDAY WITH SNOW SHOWERS CONTINUING.

ON THURSDAY ANOTHER STORM MAY EFFECT THE AREA WITH SNOW AND RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT
FOR SNOW WITH THE HEAVIEST ACCUMULATION EXPECTED SOUTH AND WEST OF A
LINE FROM AROUND ROSLYN WASHINGTON TO ELLENSBURG TO ARLINGTON
OREGON TO JOHN DAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 5:32 AM PSTHeavy Snow WarningPDTGilliam, Sherman, Wasco28 hr
Nov 28, 5:32 AM PSTSnow AdvisoryPDTCrook, Deschutes, Grant, Jefferson, Morrow, Wasco and 1 more28 hr
Nov 28, 5:32 AM PSTWinter Weather AdvisoryPDT5 hr
Nov 28, 10:47 AM PSTWinter Storm WarningPDT23 hr
Nov 28, 2:04 PM PSTWinter Storm WatchPDTUmatilla, Union, Wallowa14 hr

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.